The brand name incarnation of atorvastatin calcium is known as Lipitor, and it is a medication that is prescribed to people who have high cholesterol. The relationship between Lipitor and muscle pains are due to significant cholesterol loss. Cholesterol serves many functions in one’s body, such as assisting with production of muscle tissue. Should the body have insufficient levels of cholesterol, then muscles will have difficulty repairing themselves. As a result, one may develop weak muscles and experience muscle pain if not treated properly.
The primary ingredient in Lipitor is known as atorvastatin. Lipitor is included in a category of drugs referred to as statins, and they are generally prescribed to decrease the amount of low-density lipoprotein (LDL), the form of cholesterol related to conditions like atherosclerosis. The purpose of reducing LDLs is to lower the chance of developing atherosclerosis, plaque accumulation in one’s arteries, which can result in heart attacks and various other conditions.
The Cell Membrane
There are a plethora of factors that can influence the relationship between Lipitor and muscle pain. Among many others, cholesterol is responsible for creating the cell membrane, which is the slightly permeable outer layer that wraps every cell in one’s body. It also holds essential fatty acids (EFAs), another factor in muscle building. Should there be insufficient cholesterol, the deficit of EFAs will result in neurons and nerve cells expiring, and the cell membranes of one’s muscle cells will be incapable of being repaired or rebuilt. Moreover, Lipitor can also reduce CoQ10, which also aids in the process of nourishing cell walls.
Lipitor and muscle pains do not necessarily have any relationship with one another, however some patients have reported that they experienced issues when taking Lipitor. Furthermore, patients also have reported that they suffered from weakness and muscle fatigue. The muscle conditions that Lipitor may present can possibly result in more severe problems like kidney failure. Other medications may have a negative reaction with Lipitor and could worsen muscle pains that were caused by Lipitor in the first place.
Seeing a Doctor
Should an individual suffer from weakness, fatigue, or muscle pain that refuses to go away, medical attention should be promptly sought out. The physician may decide to direct the patient to another statin or lower the Lipitor dosage. Should one experience additional symptoms as well as muscle pain, including nausea, vomiting, fever, allergic reaction, or dark-colored urine, then that may be a sign of a serious underlying problem. Individuals who are breast-feeding, pregnant, or suffer from liver problems are not recommended to take Lipitor. Various conditions like kidney problems, diabetes, and thyroid issues could be worsened by taking Lipitor.
Photo Credit: The.Comedian